MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G52012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510 (k) number; k092359.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As initially reported to customer relations: during an eus cystgastroestomy procedure the echotip ultra high definition ultrasound access needle, g52012, was used.The physician did not reposition stylet for repuncturing.The sheath snapped from the sheath.The device was removed and the procedure was completed with another device; unknown what manufacturer and device.There was no harm to the patient and no additional procedures required.
 
Event or Problem Description
This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.As initially reported to customer relations : during an eus cystgastroestomy procedure the echotip ultra high definition ultrasound access needle, g52012, was used.The physician did not reposition stylet for repuncturing.The sheath snapped from the sheath.The device was removed and the procedure was completed with another device; unknown what manufacture and device.There was no harm to the patient and no additional procedures required.
 
Additional Manufacturer Narrative
510 (k) number; k092359.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.The device related to this occurrence underwent a laboratory evaluation.The mlla was found to be off centre.The needle and sheath was also observed to be broken proximal to the sheath extender and separated from the handle prior to distribution, all echo-hd-19-a devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-19-a of lot number c1436895 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1436895.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use for any damage: "if an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.The failure of leur lock difficulties was concluded from the available information.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to excessive force causing the leur lock to go off centre and as a result the needle and sheath broke and separated from the handle.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As initially reported to customer relations: during an eus cystgastroestomy procedure the echotip ultra high definition ultrasound access needle, g52012, was used.The physician did not reposition stylet for repuncturing.The sheath snapped from the sheath.The device was removed and the procedure was completed with another device; unknown what manufacture and device.There was no harm to the patient and no additional procedures required.
 
Additional Manufacturer Narrative
510 (k) number; k092359.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(6).Cook medical incorporated (cmi), 1025 acuff road, p.O box 4195, bloomington, indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.

Brand Name
ECHOTIP ULTRA HIGH DEFINITION ULTRASOUND ACCESS NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8155717
Report Number3001845648-2018-00574
Device Sequence Number1630631
Product Code FCG
UDI-Device Identifier00827002520127
UDI-Public(01)00827002520127(17)201229(10)C1436895
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K092359
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/29/2020
Device Model NumberG52012
Device Catalogue NumberECHO-HD-19-A
Device Lot NumberC1436895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/12/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer11/19/2018
11/19/2018
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/09/2019
02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1